Alert archive / Indiana / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 78, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 14, 2017, 3:52 PM CDT for 4 counties in Indiana. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2017, 3:52 PM CDT (20:52 UTC)
- Expired
- Jun 14, 2017, 4:30 PM CDT
- In force
- 38 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties LaPorte County, IN, Pulaski County, IN, Starke County, IN, White County, IN
The radar
The Northern Indiana radar (KIWX), 110 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 3:32 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.9 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 971 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1054 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
383
WUUS53 KIWX 142052
SVRIWX
INC091-131-149-181-142130-
/O.NEW.KIWX.SV.W.0078.170614T2052Z-170614T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Northern Indiana
452 PM EDT WED JUN 14 2017
The National Weather Service in Northern Indiana has issued a
* Severe Thunderstorm Warning for...
Northwestern White County in northwestern Indiana...
Pulaski County in northwestern Indiana...
Western Starke County in northwestern Indiana...
Southwestern La Porte County in northwestern Indiana...
* Until 530 PM EDT/430 PM CDT/
* At 451 PM EDT/351 PM CDT/, severe thunderstorms were located along
a line extending from near Dunns Bridge to near McCoysburg, moving
northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Knox, Winamac, Monon, North Judson, Wolcott, Francesville,
Medaryville, La Crosse, Pulaski, Ripley, Hanna, Lomax, Beardstown,
English Lake, Denham, Brems, Clarks, San Pierre, Star City and
Buffalo.
This includes Interstate 65 between mile markers 194 and 198.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4084 8699 4091 8699 4091 8693 4134 8693
4148 8673 4101 8649 4065 8709 4084 8710
TIME...MOT...LOC 2051Z 215DEG 29KT 4120 8705 4087 8698
HAIL...1.00IN
WIND...60MPH
$$
MCD2 follow-up statements
583
WWUS53 KIWX 142123
SVSIWX
Severe Weather Statement
National Weather Service Northern Indiana
523 PM EDT WED JUN 14 2017
INC091-142133-
/O.CAN.KIWX.SV.W.0078.000000T0000Z-170614T2130Z/
La Porte IN-
523 PM EDT WED JUN 14 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LA PORTE COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 1000 PM EDT/900
PM CDT/ for northwestern Indiana.
LAT...LON 4083 8710 4083 8699 4090 8699 4090 8693
4124 8693 4128 8679 4132 8674 4140 8670
4101 8649 4065 8709
TIME...MOT...LOC 2123Z 246DEG 20KT 4119 8684 4085 8677
$$
INC131-149-181-142130-
/O.CON.KIWX.SV.W.0078.000000T0000Z-170614T2130Z/
White IN-Pulaski IN-Starke IN-
523 PM EDT WED JUN 14 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM
EDT/430 PM CDT/ FOR NORTHWESTERN WHITE...PULASKI AND WESTERN STARKE
COUNTIES...
At 523 PM EDT/423 PM CDT/, severe thunderstorms were located along a
line extending from near North Judson to near Monon, moving northeast
at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Knox, Winamac, Monon, North Judson, Wolcott, Francesville,
Medaryville, Pulaski, Ripley, Beardstown, English Lake, Vanmeter
Park, Lakeside In Pulaski County, Denham, Brems, Lee, Lawton, Toto,
Clarks and Bass Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4083 8710 4083 8699 4090 8699 4090 8693
4124 8693 4128 8679 4132 8674 4140 8670
4101 8649 4065 8709
TIME...MOT...LOC 2123Z 246DEG 20KT 4119 8684 4085 8677
HAIL...1.00IN
WIND...60MPH
$$
MCD627
WWUS53 KIWX 142132
SVSIWX
Severe Weather Statement
National Weather Service Northern Indiana
532 PM EDT WED JUN 14 2017
INC131-149-181-142141-
/O.EXP.KIWX.SV.W.0078.000000T0000Z-170614T2130Z/
White IN-Pulaski IN-Starke IN-
532 PM EDT WED JUN 14 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WHITE...PULASKI
AND WESTERN STARKE COUNTIES HAS EXPIRED...
The storms which prompted the warning have weakened below severe
limits. Therefore the warning has been allowed to expire. However
small hail, gusty winds and heavy rain are still possible with these
thunderstorms.
A severe thunderstorm watch remains in effect until 1000 PM EDT/900
PM CDT/ for northwestern Indiana.
LAT...LON 4083 8710 4083 8699 4090 8699 4090 8693
4124 8693 4128 8679 4132 8674 4140 8670
4101 8649 4065 8709
TIME...MOT...LOC 2131Z 215DEG 29KT 4124 8679 4090 8672
$$
NWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 1:47 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Jun 14, 1:47 PM CDT, 2 hours 5 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 247 PM EDT Wed Jun 14 2017 .SYNOPSIS... Issued at 246 PM EDT Wed Jun 14 2017 Hot and humid conditions will continue into tonight and Thursday with chances for scattered showers and thunderstorms late this afternoon into this evening. A few thunderstorms could be strong to severe. Mainly dry conditions are expected later tonight into Thursday morning, followed by renewed chances for showers and thunderstorms Thursday afternoon as a weak cold front moves through. Lows tonight will drop to near 70 degrees, with highs on Thursday into the mid to upper 80s. Periodic chances for showers and thunderstorms will continue Friday into the weekend but temperatures will trend closer to normal with more comfortable humidity levels returning early next week. && .SHORT TERM...(This Afternoon through Thursday Night) Issued at 246 PM EDT Wed Jun 14 2017 The main focus for the remainder of the afternoon into this evening will be rain/storm chances and isolated hail/wind/hvy rain threats. Clouds and spotty showers will continue to impact portions of nw OH through 20/21z. Attention farther west into IN/sw Lower MI will turn to increasing shower/storm chances mid afternoon through early evening as upstream convective outflow on the leading edge of an IA impulse likely forces multiple convective clusters east into the local area. MLCAPE near 2000 j/kg west of I-69 and very moist environment should favor development as this weak forcing shifts into the area. Deep layer shear is only expected to max out near 20-25 knots which should again limit the severe threat to isolated at best (isolated wind gusts 40-60 mph and locally heavy rainfall). Latest HRRR/NMM/ARW solutions continue to suggest mainly dry conditions later this evening into Thursday morning in between forcing mechanisms. Lowered PoPs as a result, with lows once again on the warm side near 70 degrees. Weak height falls on the southeast fringe of an upper low broadening east across south-central Canada will send a weakening surface trough through late Thursday morning/afternoon. Deepending on the amount of heating/insolation and positioning on any outflows there could be a convective response into areas mainly east of US-31 during this time. SPC has this area highlighted in a marginal risk for severe storms as stronger cores could pose an isolated wind/hail threat once again. Drier/less humid air then briefly filters in to the entire area Thursday night into Friday morning. && .LONG TERM...(Friday through Wednesday) Issued at 246 PM EDT Wed Jun 14 2017 A somewhat active and continued warm pattern will persist later Friday through the weekend as several mid level impulses translate through in strengthening zonal flow. This mid level energy will initially be rather weak/low amplitude later Friday into Saturday resulting in lower PoPs. Better chances come Saturday night into Sunday as a more pronounced shortwave digs into the Upper Midwest/Western Great Lakes, forcing a stronger cold front through. Will have to watch this period for strong/severe linear convection and possible MCS given the strengthening flow/forcing with instability gradient in the vicinity. Cooler/mainly dry northwest flow then takes shape behind this front into next week with the only threat for rain/storms toward the middle of the week as another shortwave and attendant frontal zone swing through. && .AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon) Issued at 138 PM EDT Wed Jun 14 2017 A lull in convection at the terminal sites while tstms have been firing along the I55 corridor across IL early this aftn. Diurnal heating should help to destabilize the atmosphere ahead of the frontal boundary into this evening. Some inhibiting factors are weak lapse rates and shear to produce more than an isolated severe threat. Otherwise the main window for convection will be from about 21Z to 03Z for both sites this evening. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Steinwedel SHORT TERM...Steinwedel LONG TERM...Steinwedel AVIATION...Frazier Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jun 14, 3:40 AM CDT, 12 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 440 AM EDT Wed Jun 14 2017 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-150845- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 440 AM EDT Wed Jun 14 2017 /340 AM CDT Wed Jun 14 2017/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Today and Tonight Scattered thunderstorms are expected today. A few slow moving storms may produce locally heavy rainfall this morning. Some storms may be strong or severe this afternoon and evening with damaging winds, hail, heavy rain and localized flooding possible. Afternoon heat index values will reach into the middle and upper 90s today. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There is a chance for thunderstorms Thursday...especially east of Interstate 69 where a few strong storms are possible. There is a chance for thunderstorms again from Friday afternoon through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-150845- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 440 AM EDT Wed Jun 14 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and Tonight Scattered thunderstorms are expected today and tonight. A few storms could have wind gusts to 50 knots and large hail. Locally higher waves are also possible in and near thunderstorms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There is a chance for thunderstorms again from Friday afternoon through Sunday. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
In the hours before
Local storm report, Jun 14, 1:38 PM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
238 PM EDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 1 SE JONESBORO 40.47N 85.62W
06/14/2017 E0.25 INCH GRANT IN TRAINED SPOTTER
&&
JCSSpecial weather statement, Jun 14, 1:51 PM CDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Northern Indiana
251 PM EDT WED JUN 14 2017
INZ020-141915-
White-
251 PM EDT WED JUN 14 2017
...A STRONG THUNDERSTORM WILL AFFECT WHITE COUNTY...
At 250 PM EDT, a strong thunderstorm was located near Templeton,
moving northeast at 10 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Monticello, Brookston, Wolcott, Reynolds, Chalmers, Badger Grove,
Golden Hill, Smithson, Cedar Point, Lee and Norway.
This includes Interstate 65 between mile markers 185 and 198.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4084 8710 4084 8699 4091 8699 4074 8671
4074 8675 4073 8676 4072 8675 4071 8676
4069 8675 4068 8676 4068 8674 4067 8675
4066 8678 4056 8677 4057 8710
TIME...MOT...LOC 1850Z 232DEG 9KT 4054 8715
MCDSpecial weather statement, Jun 14, 2:01 PM CDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Northern Indiana
301 PM EDT WED JUN 14 2017
INZ026-032-033-141930-
Blackford-Wells-Grant-
301 PM EDT WED JUN 14 2017
...A STRONG THUNDERSTORM WILL AFFECT EASTERN GRANT...BLACKFORD AND
SOUTHWESTERN WELLS COUNTIES...
At 300 PM EDT, a strong thunderstorm was located over Gas City,
moving east at 15 mph. Another strong storm was located over Arcana,
also moving east at about 15 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Marion, Hartford City, Gas City, Upland, Fairmount, Montpelier,
Jonesboro, Van Buren, Fowlerton, Mcnatts, Home Corner, Landess, Mount
Zion, Hanfield, Keystone, Roseburg, Roll, Lake Wood and Arcana.
This includes Interstate 69 in Indiana between mile markers 255 and
271.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4056 8576 4065 8559 4065 8534 4066 8533
4057 8518 4057 8520 4049 8520 4047 8521
4040 8565
TIME...MOT...LOC 1900Z 249DEG 17KT 4051 8564
MCDSpecial weather statement, Jun 14, 2:29 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Northern Indiana
329 PM EDT WED JUN 14 2017
INZ025-026-032-142015-
Huntington-Wells-Grant-
329 PM EDT WED JUN 14 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN GRANT...SOUTHERN
HUNTINGTON AND WESTERN WELLS COUNTIES...
At 328 PM EDT, a strong thunderstorm was located over Van Buren, or
7 miles northeast of Marion, moving northeast at 15 mph. Another
strong storm was near Roll, moving northeast at 15 mph.
Wind gusts up to 50 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Markle, Van Buren, Warren, Lancaster, Nottingham, Poneto, Mount Etna,
Mcnatts, Landess, Wellsburg, Liberty Center, Mount Zion, Dillman,
Plum Tree, Hanfield, Buckeye, Majenica, Keystone, Banquo and
Rockford.
This includes Interstate 69 in Indiana between mile markers 263 and
287.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4053 8557 4065 8566 4065 8564 4071 8564
4086 8532 4057 8514 4057 8544 4054 8545
TIME...MOT...LOC 1928Z 241DEG 22KT 4062 8556
MCDSpecial weather statement, Jun 14, 3:24 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Northern Indiana
424 PM EDT WED JUN 14 2017
INZ023-024-142100-
Wabash-Miami-
424 PM EDT WED JUN 14 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN WABASH AND CENTRAL
MIAMI COUNTIES...
At 423 PM EDT, a strong thunderstorm was located over Peru, moving
northeast at 15 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
Peru, Wabash, La Fontaine, Mexico, Wells, Erie, Denver, Roann, Lagro,
Chili, Richvalley, Stockdale, Servia, Deedsville, Lincolnville,
Speicherville, Treaty, Peoria, Gilead and Somerset.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4074 8617 4087 8617 4099 8606 4083 8564
4070 8564 4065 8577 4065 8586 4062 8586
4061 8588
TIME...MOT...LOC 2023Z 212DEG 25KT 4079 8607
MCDSpecial weather statement, Jun 14, 3:40 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Northern Indiana
440 PM EDT WED JUN 14 2017
INZ003-MIZ077-142115-
La Porte-Berrien-
440 PM EDT WED JUN 14 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LA PORTE AND
SOUTHWESTERN BERRIEN COUNTIES...
At 440 PM EDT/340 PM CDT/, a strong thunderstorm was located near
Trail Creek, moving northeast at 15 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
Michigan City, La Porte, Trail Creek, New Buffalo, Three Oaks, Long
Beach, Pottawattamie Park, Michiana Shores, Grand Beach, Michiana,
Byron, Union Pier, Hudson Lake, Waterford, Pottawattomie Park,
Rolling Prarie, Pinola, Hesston and Springville.
This includes the following highways...
Interstate 80 in Indiana between mile markers 43 and 61.
Interstate 94 in Indiana between mile markers 35 and 45.
Interstate 94 in Michigan between mile markers 0 and 5.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4187 8682 4188 8679 4175 8652 4167 8653
4156 8677 4166 8690
TIME...MOT...LOC 2040Z 219DEG 14KT 4166 8678
MCDThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 1:27 PM CDT | Special Weather Statement | IWX | Grant | 33 min |
| Jun 14, 1:51 PM CDT | Special Weather Statement | IWX | White | 24 min |
| Jun 14, 2:01 PM CDT | Special Weather Statement | IWX | Blackford, Grant | 29 min |
| Jun 14, 2:29 PM CDT | Special Weather Statement | IWX | Huntington | 46 min |
| Jun 14, 3:24 PM CDT | Special Weather Statement | IWX | Miami, Wabash | 36 min |
| Jun 14, 3:59 PM CDT | Special Weather Statement | IWX | Miami | 46 min |
| Jun 14, 4:39 PM CDT | Special Weather Statement | IWX | Cass, White | 51 min |
| Jun 14, 4:42 PM CDT | Special Weather Statement | IWX | Pulaski | 48 min |
| Jun 14, 4:45 PM CDT | Special Weather Statement | IWX | Miami | 45 min |
| Jun 14, 4:55 PM CDT | Severe Thunderstorm Warning | IWX | Cass, Fulton | 50 min |
| Jun 14, 5:05 PM CDT | Special Weather Statement | IWX | Miami | 40 min |
| Jun 14, 5:14 PM CDT | Severe Thunderstorm Warning | IWX | Fulton, Marshall | 31 min |
| Jun 14, 5:31 PM CDT | Severe Thunderstorm Warning | IWX | Kosciusko, Marshall | 29 min |
| Jun 14, 5:51 PM CDT | Special Weather Statement | IWX | Grant | 24 min |
| Jun 14, 5:59 PM CDT | Special Weather Statement | IWX | Kosciusko | 31 min |
| Jun 14, 6:18 PM CDT | Special Weather Statement | IWX | Grant | 27 min |
| Jun 14, 6:25 PM CDT | Special Weather Statement | IWX | LaPorte, Pulaski, Starke | 35 min |
| Jun 14, 6:55 PM CDT | Special Weather Statement | IWX | Fulton, Marshall, Starke | 35 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.